In this paper, a Gauss-Newton method is proposed for the solution of large-scale nonlinear least-squares problems, by introducing a truncation strategy in the method presented in [9]. First, sufficient conditions are established for ensuring the convergence of an iterative method employing a truncation scheme for computing the search direction, as approximate solution of a Gauss-Newton type equation. Then, a specific truncated Gauss-Newton algorithm is described, whose global convergence is ensured under standard assumptions, together with the superlinear convergence rate in the zero-residual case. The results of a computational experimentation on a set of standard test problems are reported. © 2006 Springer Science + Business Media, Inc.

A truncated nonmonotone Gauss-Newton method for large-scale nonlinear least-squares problems / Fasano, G.; Lampariello, F.; Sciandrone, M.. - In: COMPUTATIONAL OPTIMIZATION AND APPLICATIONS. - ISSN 0926-6003. - 34:3(2006), pp. 343-358. [10.1007/s10589-006-6444-2]

A truncated nonmonotone Gauss-Newton method for large-scale nonlinear least-squares problems

Sciandrone M.
2006

Abstract

In this paper, a Gauss-Newton method is proposed for the solution of large-scale nonlinear least-squares problems, by introducing a truncation strategy in the method presented in [9]. First, sufficient conditions are established for ensuring the convergence of an iterative method employing a truncation scheme for computing the search direction, as approximate solution of a Gauss-Newton type equation. Then, a specific truncated Gauss-Newton algorithm is described, whose global convergence is ensured under standard assumptions, together with the superlinear convergence rate in the zero-residual case. The results of a computational experimentation on a set of standard test problems are reported. © 2006 Springer Science + Business Media, Inc.
2006
Large-scale problems; Nonlinear least-squares; Nonmonotone line search techniques; Truncated Gauss-Newton method
01 Pubblicazione su rivista::01a Articolo in rivista
A truncated nonmonotone Gauss-Newton method for large-scale nonlinear least-squares problems / Fasano, G.; Lampariello, F.; Sciandrone, M.. - In: COMPUTATIONAL OPTIMIZATION AND APPLICATIONS. - ISSN 0926-6003. - 34:3(2006), pp. 343-358. [10.1007/s10589-006-6444-2]
File allegati a questo prodotto
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11573/1625759
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 35
  • ???jsp.display-item.citation.isi??? 33
social impact